Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
145 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Ca Mirena cause severe cramps with heavy bleeding?

I had a merina coil fitted 7 days ago the first 3 days I was spotting with cramps that was bearable. For the past 4 days I have been experiencing severe cramps and heavy bleeding. All I want to do is lie down and not in the mood to do anything. I was not expecting this at all I thought by now bleeding and cramps would go away. Is this normal?
Mon, 22 Jun 2020
Report Abuse
OBGYN 's  Response
Hi,

Usually after insertion of Merina it will take some time for the reproductive hormones to get adjusted and for regularization of the menstrual cycles. This period may vary from person to person, some women may take few months for regularization. Now the steps that can possibly help you are:
- As you have had the problem since one week and as the symptoms are increasing in severity, better to consult your gynecologist once and get examined to confirm the position of the Merina. Clinical examination and ultrasound can help in confirming the position of the Merina.

Take antifibrinolytic drugs and analgesics with your doctor's advise which will help in decreasing the symptoms. If the symptoms decrease with this treatment, you can continue with the Merina and possibly in the next few months your cycles may get regularise. If the symptoms increase in severity even after taking the treatment and if recur in the next cycles also, It should be considered that Merina might not suit to you. You may have to choose some other method.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Sree Gouri S. R., OBGYN
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Ca Mirena cause severe cramps with heavy bleeding?

Hi, Usually after insertion of Merina it will take some time for the reproductive hormones to get adjusted and for regularization of the menstrual cycles. This period may vary from person to person, some women may take few months for regularization. Now the steps that can possibly help you are: - As you have had the problem since one week and as the symptoms are increasing in severity, better to consult your gynecologist once and get examined to confirm the position of the Merina. Clinical examination and ultrasound can help in confirming the position of the Merina. Take antifibrinolytic drugs and analgesics with your doctor s advise which will help in decreasing the symptoms. If the symptoms decrease with this treatment, you can continue with the Merina and possibly in the next few months your cycles may get regularise. If the symptoms increase in severity even after taking the treatment and if recur in the next cycles also, It should be considered that Merina might not suit to you. You may have to choose some other method. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Sree Gouri S. R., OBGYN